Illinois, 2003Damaging Wind in Illinois, April 28, 2003
April 28, 2003 · NWS ILX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 28, 10:15 AM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Apr 28, 10:15 AM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1115 AM CDT MON APR 28 2003
ZONES ARE BASICALLY IN GOOD SHAPE THIS MORNING...BUT WILL UPDATE FOR
SOME MINOR WORDING CHANGES. LATEST SURFACE ANALYSIS SHOWS COLD
FRONT DROPPING INTO NW CWA...WITH WINDS ALREADY SWITCHING TO
NORTHERLY AT KGBG AND KC75. TEMPERATURES BEHIND THE BOUNDARY HAVE
BEEN HOLDING STEADY IN THE MIDDLE 60S FOR THE PAST COUPLE OF
HOURS...SO WILL UPDATE NW ZONE TO GO HIGHS AROUND 70.
.ILX...NONE.
BARNES
Hazardous weather outlook, Apr 28, 10:54 AM CST, 2 hours 6 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-291100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1154 AM CDT MON APR 28 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHEAST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...GENERALLY ALONG AND SOUTH OF I-70. THE PRIMARY THREAT
FROM THESE STORMS WILL BE LARGE HAIL...ALTHOUGH SOME DAMAGING WINDS
MAY ALSO OCCUR. THE STORMS WILL BE FORMING ALONG A COLD FRONT THAT
WILL MOVE SOUTHEASTWARD ACROSS ILLINOIS TODAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE CHANCES FOR SEVERE THUNDERSTORMS WILL CONTINUE ON TUESDAY...
ESPECIALLY OVER CENTRAL AND WEST-CENTRAL ILLINOIS AS THE FRONT
STALLS OVER THE REGION. ONCE AGAIN...LARGE HAIL WILL BE THE PRIMARY
THREAT.
MORE SEVERE WEATHER WEATHER WILL BE POSSIBLE ON THURSDAY OVER MUCH
OF THE AREA AS A COLD FRONT SWEEPS THROUGH THE STATE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY...TUESDAY...AND THURSDAY.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE
INFORMATION...IS AVAILABLE ON THE INTERNET AT:
HTTP://WWW.CRH.NOAA.GOV/ILX
PLEASE NOTE THAT THE WEB ADDRESS SHOULD BE ALL IN LOWER CASE.
BARNES
Thunderstorm Wind, Clay
- When
- April 28, 1:00 PM CST to 1:05 PM CST
- Where
- Clay County, 3 mi W of Flora
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.667, -88.533
Thunderstorm winds blew down several trees, one of which landed on a house causing minor damage. A couple of roofs were damaged and power lines were blown down. No injuries were reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, April 28, 20031 death · 2 injured · 1 event
- Damaging Wind in Illinois, April 28, 2003$100,000 · 60 kt wind · 1 event
- Hail in Missouri, April 28, 20031.75 in hail · 24 events
- Damaging Wind in Missouri, April 28, 2003$30,000 · 75 kt wind · 1 event
- Flash Flood and Hail in Texas, April 28, 2003$12,000 · 1.75 in hail · 15 events
- Dust Devil in New Mexico, April 28, 2003$20,000 · 1 event
- Hail and Damaging Winds in Texas, April 28, 2003$17,000 · 54 kt wind · 4 events
- Hail and Damaging Wind in Texas, April 28, 20031.75 in hail · 15 events
- Hail and Damaging Wind in Colorado, April 28, 20031.75 in hail · 12 events
- Tornado and Hail in Kansas, April 28, 2003$1,000 · F0 · 9 events
- Hail and Damaging Winds in Texas, April 28, 2003$6,000 · 61 kt wind · 7 events
- Hail and Damaging Wind in Colorado, April 28 to 29, 20031.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350825.